Alert archive / California / Wind Advisories in 2026
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 23, 2026, 1:05 PM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Feb 23, 2026, 7:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 1:05 PM PST (21:05 UTC)
- In effect from
- Feb 23, 2026, 7:00 PM PST
- Expired
- Feb 24, 2026, 9:29 AM PST
- In force
- 14 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.1 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS76 KMFR 232105 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 105 PM PST Mon Feb 23 2026 CAZ081-241200- /O.NEW.KMFR.WI.Y.0008.260224T0300Z-260225T0000Z/ Central Siskiyou County- Including the following locations...Weed 105 PM PST Mon Feb 23 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The southern and central Shasta Valley in Siskiyou County, including Weed, Gazelle, Grenada, and portions of the Interstate 5 corridor. * WHEN...From 7 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure light outdoor objects like tents or empty trash bins. && $$ CAZ085-ORZ030-031-241200- /O.NEW.KMFR.WI.Y.0008.260224T0300Z-260225T1200Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Valley Falls 105 PM PST Mon Feb 23 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The high terrain of the Warner Mountains, Hart Mountains, and Winter Rim, as well as areas in and around Valley Falls, Paisley, and Summer Lake, including Highway 31 in the Summer Lake area and highway 395 near Valley Falls. * WHEN...From 7 PM this evening to 4 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure light outdoor objects like tents or empty trash bins. && $$ BPN
2 follow-up statements
776 WWUS76 KMFR 241157 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 357 AM PST Tue Feb 24 2026 CAZ081-250000- /O.CON.KMFR.WI.Y.0008.000000T0000Z-260225T0000Z/ Central Siskiyou County- Including the following locations...Weed 357 AM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...The southern and central Shasta Valley in Siskiyou County, including Weed, Gazelle, Grenada, and portions of the Interstate 5 corridor. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure light outdoor objects like tents or empty trash bins. && $$ CAZ085-ORZ030-031-250015- /O.CON.KMFR.WI.Y.0008.000000T0000Z-260225T1200Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Valley Falls 357 AM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The high terrain of the Warner Mountains, Hart Mountains, and Winter Rim, as well as areas in and around Valley Falls, Paisley, and Summer Lake, including Highway 31 in the Summer Lake area and highway 395 near Valley Falls. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure light outdoor objects like tents or empty trash bins. && $$ Smith
187 WWUS76 KMFR 241729 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 929 AM PST Tue Feb 24 2026 CAZ081-241830- /O.CAN.KMFR.WI.Y.0008.000000T0000Z-260225T0000Z/ Central Siskiyou County- Including the following locations...Weed 929 AM PST Tue Feb 24 2026 ...WIND ADVISORY IS CANCELLED... Breezy winds are still possible throughout the day, but the main threat has subsided. $$ CAZ085-ORZ030-031-241830- /O.CAN.KMFR.WI.Y.0008.000000T0000Z-260225T1200Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the following locations...Valley Falls 929 AM PST Tue Feb 24 2026 ...WIND ADVISORY IS CANCELLED... Breezy winds are still possible throughout the day, but the main threat has subsided. $$ BPN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:09 AM PST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 23, 10:09 AM PST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1009 AM PST Mon Feb 23 2026
.DISCUSSION...Updated aviation and marine discussions. We also
issued flood watches for much of western Siskiyou County and the
west side in SW Oregon due to expected heavy rainfall tonight
into Tuesday. This could lead to ponding water on roadways and
allow quick rises on streams, creeks that may lead to flooding due
to excessive runoff. Recent data also suggest some main stem
rivers, especially in the Coquille Basin (Coquille @Coquille and
S. Fork Coquille @Myrtle Point) could get to action stage
Tuesday afternoon or night.
&&
.AVIATION...23/18Z TAFS...A stationary front offshore is
keeping moderate to heavy rainfall over the marine waters
and along the coast this morning. Ceiling and visibility reductions
are widespread over there with MVFR and occasional IFR in heavier
rain. Farther inland, ceilings are generally VFR from the interior
west side valleys over to the Cascades, into NorCal and the East
Side, though local MVFR ceilings are present near Mt. Shasta City.
These ceilings are also causing higher terrain obscuration. This
afternoon through Tuesday morning, the front will move onshore and
this will cause the rain to shift inland along with the lower
conditions and terrain obscuration. Expect widespread MVFR and local
IFR with occasional visibility reduction into the 1-3 mile range.
Overall, south winds could be gusty at times along the coast, over
higher terrain, in the Shasta Valley and over the East Side. There
is a risk for low-level wind shear too overnight into Tuesday
morning for some terminals, especially along the coast.
&&
.MARINE...Updated 1000 AM PST Monday, February 23, 2026...A frontal
system will remain draped over the marine waters today. This will
maintain very steep, hazardous seas along with gusty winds and
periods of rain. Some of the rain will be heavy, resulting in
reduced visibility at times. Overall, the south winds will average
20-30 kt with gusts to 35 kt, though occasional gusts exceeding gale
force are possible through Monday, especially south of Cape Arago.
Guidance is showing a sharp wind shift line developing on Monday
(with winds becoming northeast across the northern portion of the
waters while the stronger south winds continue south of the front,
generally south of Cape Blanco). Combined seas of 12-16 feet at 10
seconds overnight, will ever so slightly lower, but not by much
during Monday (9-13 feet).
Then, low pressure will move northeastward along the front, swinging
through the waters Monday evening into early Tuesday. This will
bring another surge of stronger south winds and very steep seas,
with south gales south of Cape Blanco. Wind speeds diminish early
Tuesday, but very steep seas will remain elevated during Tuesday
with steep seas likely to follow through Tuesday evening. Conditions
are then forecast to gradually improve Tuesday night into Friday.
&&
.PREV DISCUSSION... /Issued 425 AM PST Mon Feb 23 2026/
DISCUSSION...
Showers remain ongoing this morning and spread out mostly west of
the Cascades as a stationary front remains stalled out off the
coast into Central Oregon this morning. This front will bring rain
mainly near Coos Bay today with an additional 1.5 inches around
that area and lower totals farther to the south and east. The
leading edge of the next part of this atmospheric river will
arrive later this evening and we'll see a more significant slug of
precipitation across the forecast area. Over both events, we're
looking at 4 to 5 inches of rain along the Curry County coast and
1 to 3 inches over other locations west of the Cascades.
Right now, rapid rises in rivers are the main concern, although
flooding of small streams and some ponding over some roadways
seems reasonable with this atmospheric river. River flooding still
looks unlikely based on the latest river forecast, although some
of the observed river stages are higher than the forecasts, so we
could come close near Myrtle Point, especially if the QPF is
higher than the current forecast.
As this warm portion of the atmospheric river arrives later this
evening, snow levels will rise to 9000 feet later tonight,
resulting in rain over mountains. This should enhance the melting
and liquid moving into the tributaries. When combined with the
heavy rain, there has to be some risk of flooding, especially in
Josephine County with 24 hour rainfall around 1.5 to 2 inches,
which is on the higher side for that area.
The extreme forecast index(EFI) was showing a pretty large area of
0.8 with some pockets of 0.9 across Oregon and northern California,
so this is definitely a wet event for late February from 0Z
Tuesday to 0Z Wednesday.
Overall, we'll stay with the Hydrologic Outlook for now, although
additional hydro products could come up over the next 24 hours.
This stationary front will eventually become a cold front and it
begins it's track eastwards on Tuesday night into Wednesday. A
surface high builds briefly and the PoP forecast drops notably
down to 30 percent along the coast and higher terrain Wednesday
evening and down to single digits across the entire forecast area
Wednesday night.
The forecast appears active towards the end of February as PoPs
remain in the forecast, although there will likely be some timing
issues on when things arrive. Nothing is really popping out on
the EFI, although things seem unusually warm for late February.
-Smith
AVIATION...23/12Z TAFS...Ceilings vary this morning with pockets of
LIFR and IFR ceilings along the coast and over some of the inland
valleys. The stationary front will keep these showers going through
this evening with some heavy rain arriving later this afternoon
through tonight. We should see visibilities really drop during some
of this heavy rain, perhaps down to 1 mile later this evening into
Monday night.
East of the Cascades, VFR ceilings are more likely through the day
and perhaps through most of the TAF period, although ceilings should
begin to lower to 3000 feet later Monday night.
-Smith
MARINE...Updated 800 PM PST Sunday, February 22, 2026...A frontal
system will remain draped over the marine waters through Monday.
This will maintain very steep, hazardous seas along with gusty winds
and periods of rain. Some of the rain will be heavy, resulting in
reduced visibility at times. Overall, the south winds will average
20-30 kt with gusts to 35 kt, though occasional gusts exceeding gale
force are possible through Monday, especially south of Cape Arago.
Guidance is showing a sharp wind shift line developing on Monday
(with winds becoming northeast across the northern portion of the
waters while the stronger south winds continue south of the front,
generally south of Cape Blanco). Combined seas of 12-16 feet at 10
seconds overnight, will ever so slightly lower, but not by much
during Monday (9-13 feet).
Then, low pressure will move northeastward along the front, swinging
through the waters Monday evening into early Tuesday. This will
bring another surge of stronger south winds and very steep seas,
with south gales south of Cape Blanco. Wind speeds diminish early
Tuesday, but very steep seas will remain elevated during Tuesday
with steep seas likely to follow through Tuesday evening. Conditions
are then forecast to gradually improve Tuesday night into Friday.
HYDROLOGY.../Issued 220 PM PST Sun Feb 23 2026/A warm sourced
atmospheric river, commonly referred to as a Pineapple Express,
will likely bring periods of moderate to heavy rainfall Monday
afternoon through Tuesday. Current rainfall forecasts show
widespread amounts of 2 to 4 inches along the coast with locally
up to 6 inches in the favored coast ranges of Curry County. Up to
an inch of rain is expected for many of the inland West Side
valleys, with 1 to 3 inches along the Cascades and mountains and
south slopes of Siskiyou County, and between a quarter of an inch
and an inch across the East Side.
Compounding the hydrological concerns, the warm rain is expected
with snow levels well above 7000 feet, which will result in snowmelt
and therefore higher than expected runoff in area watersheds.
Small streams and creeks are likely to rise rapidly during this
event with nuisance flooding and ponding of water on roadways during
periods of heavy rain. Significant rises on main stem rivers and
flashier creeks are also expected. Given that rivers are still
running fairly low for this time of year, river flooding potential
is a bit lower than usual, but there is at least a low probability
of some flooding, especially in the Coquille Basin, and along the
more flashier streams such as Deer Creek in Roseburg and Little
Butte Creek in Eagle Point.
While the exact scenario for the heavy rainfall and potential
flooding remains uncertain, we will continue to monitor the
forecasts and update accordingly. Flood Watches may be issued by the
National Weather Service if this situation worsens.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Flood Watch from this evening through late tonight for
ORZ021>024-026.
CA...Flood Watch from this evening through late tonight for CAZ080-
081.
PACIFIC COASTAL WATERS...Hazardous Seas Warning until 7 PM PST this
evening for PZZ356-376.
Hazardous Seas Warning from 4 AM to 10 AM PST Tuesday for PZZ356-
376.
Gale Warning from 7 PM this evening to 4 AM PST Tuesday for
PZZ356-376.
Hazardous Seas Warning until 10 AM PST Tuesday for PZZ350-370.
&&In the hours before
Local storm report, Feb 23, 12:14 PM PST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
1214 PM PST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain Selma 42.28N 123.62W
02/23/2026 M1.00 Inch Josephine OR Trained Spotter
24 hour total.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:33 AM PST | Flood Watch | MFR | Siskiyou | 36 hr |
| Feb 22, 8:51 PM PST | Gale Warning | MFR | 30 hr | |
| Feb 22, 8:51 PM PST | Hazardous Seas Warning | MFR | 30 hr | |
| Feb 23, 9:35 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 23 hr |
| Feb 23, 10:01 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 36 hr |
Nearby
Wind Advisories in California, 2026Wind Advisories in Oregon, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.